MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 28/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 28/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6570-0-028
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding audible noise (squeaking) involving a ceramic head was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated- this requires x-rays for evaluation.There are only radiological reports available, no actual x-rays, to describe the arthroplasty in ¿anatomic conditions¿.Unfortunately however, there are few radiologists with a full understanding of the intricate and sometimes subtle biomechanics issues associated with suboptimal component position in arthroplasties.So, real x-rays are required.The fact of an impingement problem is further supported by the presence of a noise problem since time of implantation to suggest indeed a biomechanical type of derangement in the arthroplasty.So, component malposition is suspect, frequently the cup, unless proof of contrary through presence of good quality x-rays including preferably a true lateral x-ray for measurement of cup anteversion.With the current info, no exact cause of the problem can be defined although component impingement of some type remains highly suspect.Further evaluation of the case is suggested with ct-scan to determine exact component positions if the problem cannot be solved with standard xrays.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the event could not be confirmed and the exact cause of the event could not be determined because insufficient information was provided.A review of the provided medical records and/or x-rays by a clinical consultant indicated- this requires x-rays for evaluation.There are only radiological reports available, no actual x-rays, to describe the arthroplasty in ¿anatomic conditions¿.Unfortunately however, there are few radiologists with a full understanding of the intricate and sometimes subtle biomechanics issues associated with suboptimal component position in arthroplasties.So, real x-rays are required.The fact of an impingement problem is further supported by the presence of a noise problem since time of implantation to suggest indeed a biomechanical type of derangement in the arthroplasty.So, component malposition is suspect, frequently the cup, unless proof of contrary through presence of good quality x-rays including preferably a true lateral x-ray for measurement of cup anteversion.With the current info, no exact cause of the problem can be defined although component impingement of some type remains highly suspect.Further evaluation of the case is suggested with ct-scan to determine exact component positions if the problem cannot be solved with standard xrays.If further information becomes available or the product is returned, this investigation will be re-opened.Device not returned.
 
Event or Problem Description
It was reported that patient has experienced audible noise in their right hip since implantation (noise reported as being squeaky).At first, the noise was intermittent, but has increased in frequency and has become more pronounced in the last 6 months.The surgeon wants to know if similar reports have been received for these devices as the surgeon cannot determine if the squeaking arises from the head/trunion interface or the shell/liner interface.The patient has not yet been revised, surgeon wants to wait for the aforementioned results before making a decision.

Brand Name
DELTA V-40 CERAMIC HEAD 28/-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8174696
Report Number0002249697-2018-04077
Device Sequence Number2791925
Product Code JDI
UDI-Device Identifier04546540608468
UDI-Public04546540608468
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number6570-0-028
Device Lot Number55933501
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2018
Initial Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR